Alert archive / Kentucky / Freeze Warnings in 2016
Freeze Warning 2, NWS Louisville, KY
NWS Louisville, KY issued this freeze warning at Apr 4, 2016, 3:30 AM EDT for 32 counties in Kentucky; 10 counties in Indiana. It took effect at Apr 5, 2016, 3:00 AM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2016, 3:30 AM EDT (07:30 UTC)
- In effect from
- Apr 5, 2016, 3:00 AM EDT
- Expired
- Apr 5, 2016, 9:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Louisville, KY
All 42 counties
Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Anderson County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Casey County, KY, Clark County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Nelson County, KY, Nicholas County, KY, Oldham County, KY, Scott County, KY, Shelby County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Washington County, KY, Woodford County, KY
The radar
The Louisville radar (KLVX), 53 km from the middle of the area, began a volume at 07:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.5 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1985 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 307 m²/s²
- 0-3 km storm-relative helicity
- 473 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
549 WWUS73 KLMK 040730 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 330 AM EDT MON APR 4 2016 ...BELOW FREEZING TEMPERATURES LIKELY TONIGHT... .UNSEASONABLY COLD AIR COMBINED WITH LIGHT WINDS WILL RESULT IN TEMPERATURES DIPPING INTO THE UPPER 20S TO LOWER 30S TONIGHT. INZ076>079-083-084-089>092-KYZ023>025-028>043-045>049-053>057- 065>067-042000- /O.UPG.KLMK.FZ.A.0003.160405T0600Z-160405T1300Z/ /O.NEW.KLMK.FZ.W.0002.160405T0700Z-160405T1300Z/ ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON- FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-HARDIN-BULLITT-OLDHAM- TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD-FAYETTE- BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE-MARION-BOYLE- GARRARD-MADISON-TAYLOR-CASEY-LINCOLN- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...ENGLISH...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG... BRANDENBURG...ELIZABETHTOWN...SHEPHERDSVILLE...LOUISVILLE... LA GRANGE...BEDFORD...MILTON...NEW CASTLE...SHELBYVILLE... FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE... LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE... BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE... WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER... RICHMOND...CAMPBELLSVILLE...LIBERTY...STANFORD 330 AM EDT MON APR 4 2016 /230 AM CDT MON APR 4 2016/ ...FREEZE WARNING IN EFFECT FROM 3 AM EDT /2 AM CDT/ TO 9 AM EDT /8 AM CDT/ TUESDAY... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM EDT /2 AM CDT/ TO 9 AM EDT /8 AM CDT/ TUESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURE...LOWS RANGING FROM 28 TO 32 DEGREES * IMPACTS...BELOW FREEZING TEMPERATURES MAY KILL SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KJD
2 follow-up statements
918 WWUS73 KLMK 041920 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 320 PM EDT MON APR 4 2016 ...FREEZE EXPECTED TONIGHT... .UNSEASONABLY COLD AIR COMBINED WITH LIGHT WINDS AND MOSTLY CLEAR SKIES WILL RESULT IN OVERNIGHT TEMPERATURES IN THE UPPER 20S TO LOWER 30S. INZ076>079-083-084-089>092-KYZ023>025-028>043-045>049-053>057- 065>067-050900- /O.CON.KLMK.FZ.W.0002.160405T0700Z-160405T1300Z/ ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON- FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-HARDIN-BULLITT-OLDHAM- TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD-FAYETTE- BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE-MARION-BOYLE- GARRARD-MADISON-TAYLOR-CASEY-LINCOLN- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...ENGLISH...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG... BRANDENBURG...ELIZABETHTOWN...SHEPHERDSVILLE...LOUISVILLE... LA GRANGE...BEDFORD...MILTON...NEW CASTLE...SHELBYVILLE... FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE... LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE... BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE... WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER... RICHMOND...CAMPBELLSVILLE...LIBERTY...STANFORD 320 PM EDT MON APR 4 2016 /220 PM CDT MON APR 4 2016/ ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM EDT /2 AM CDT/ TO 9 AM EDT /8 AM CDT/ TUESDAY... * TEMPERATURE...LOWS RANGING FROM 28 TO 32 DEGREES * IMPACTS...BELOW FREEZING TEMPERATURES MAY KILL SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ZT
503 WWUS73 KLMK 050820 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 420 AM EDT TUE APR 5 2016 ...TEMPERATURES AROUND FREEZING THIS MORNING... INZ076>079-083-084-089>092-KYZ023>025-028>043-045>049-053>057- 065>067-051300- /O.CON.KLMK.FZ.W.0002.000000T0000Z-160405T1300Z/ ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON- FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-HARDIN-BULLITT-OLDHAM- TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD-FAYETTE- BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE-MARION-BOYLE- GARRARD-MADISON-TAYLOR-CASEY-LINCOLN- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...ENGLISH...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG... BRANDENBURG...ELIZABETHTOWN...SHEPHERDSVILLE...LOUISVILLE... LA GRANGE...BEDFORD...MILTON...NEW CASTLE...SHELBYVILLE... FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE... LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE... BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE... WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER... RICHMOND...CAMPBELLSVILLE...LIBERTY...STANFORD 420 AM EDT TUE APR 5 2016 /320 AM CDT TUE APR 5 2016/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/ THIS MORNING... * TEMPERATURE...LOWS RANGING FROM 28 TO 34 DEGREES * IMPACTS...BELOW FREEZING TEMPERATURES MAY KILL SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ RJS
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this freeze warning went out at Apr 4, 3:21 AM EDT, 9 minutes earlier.
Area forecast discussion, Apr 4, 3:21 AM EDT, 9 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
321 AM EDT MON APR 4 2016
.SHORT TERM (Now through Tuesday)...
Issued at 302 AM EDT Mon Apr 4 2016
...Another Freeze Likely Tonight...
The synoptic pattern early this morning features a PV anomaly
digging through the Great Lakes region. An area of low pressure has
developed in response, passing through the southern Great Lakes as
of this writing. A cold front has pushed into portions of central
IL/northern IN, which will be the main focus of the period.
This cold front has sparked a few showers and even a couple of
lightning strikes across central IL and northern IN this morning.
The front and the associated showers will continue to push ESE this
morning. However, as this occurs, the main synoptic lift will be
pushing to the ENE of the region. Additionally, deep moisture will
really be lacking with this system. Think the best chance of any
shower activity today will be along the I-75 corridor, where the
frontal ascent will be more co-located with the synoptic-scale
ascent. However, areas along and west of I-65 may be hard-pressed to
squeeze out more than a few sprinkles from this system. Temperatures
will warm nicely into the 60s and lower 70s ahead of the front early
this afternoon, but will drop into the 40s/50s behind the front late
this afternoon and this evening.
The cold air will continue to spill into the region tonight as an
area of high pressure builds into the southern Great Lakes. This
should help winds go rather light, especially north of the Parkways.
Have fairly high confidence that skies will clear along and west of
I-65 tonight, which should allow for good radiational cooling
conditions and temperatures dipping into the upper 20s and lower
30s. However, have some doubts that clouds will clear in a timely
fashion over portions of the northern Bluegrass overnight.
Northerly, cold flow from 925-850mb over the warming Great Lakes
within cyclonic flow aloft usually causes stratus to stick around in
the northern Bluegrass. The NAM is especially bullish with this
scenario, keeping clouds in and temperatures up. After speaking
with neighboring offices, it was decided to go ahead and upgrade the
Freeze Watch to a Warning everywhere, but there is admittedly some
bust potential with the northern Bluegrass region of KY.
Otherwise, Tuesday will be a seasonably cool day but it will be
mostly sunny, with perhaps some upper-level clouds increasing late
in the afternoon. Look for highs in the low to mid 50s.
.LONG TERM (Tuesday Night through Sunday)...
Issued at 315 AM EDT Mon Apr 4 2016
The synoptic pattern at the start of the long term period will
feature amplifying upper-level flow over the Ohio Valley in response
to a trough digging into the Northern and Central Plains. This
trough will amplify over the region, bringing very chilly
temperatures to the area for the end of this week into the first
part of the upcoming weekend.
The best chance for precipitation over the next week will come
Wednesday into Wednesday night. A PV anomaly rotating through the
trough will help it to take on more of a neutral tilt, which should
help induce a better isentropic response in the low-levels. As a
result, a sold band of precipitation with perhaps a few embedded
thunderstorms will sweep through the region Wednesday into Wednesday
night.
Behind this front, much cooler air will filter in for Thursday, with
high temperatures only reaching the low to mid 50s. Quick-hitting
systems embedded within the swift northwesterly flow aloft will keep
clouds and the threat of precipitation in the forecast Thursday
through Friday night. There continues to be a signal in the
deterministic and ensemble guidance that some snowflakes may mix in
Thursday night into Friday. The upper-level pattern and profiles
suggest snow potential, but surface temperatures and the exact
timing of the system are still a bit in question. Either way, it is
turning out to be a few raw April days at the end of this week.
Depending on how quickly the clouds/precip are able to move east
Friday night, there is the potential for very cold temperatures. If
we are able to clear out, widespread temperatures solidly in the 20s
look likely which would have a big impact on local agriculture. Even
if we don't clear out, temperatures in the upper 20s to lower 30s
seem attainable.
Luckily, the trough will dampen and begin to push off the east coast
this weekend which will bring temperatures back to near normal
values by Sunday.
&&
.AVIATION (06Z TAF Update)...
Updated at 130 AM EDT Mon Apr 4 2016
Have another cold front forecast to approach the terminals this
period. Ahead of that front, winds are fairly strong aloft, with 45-
50 knots likely at 2 kft agl. Thus have llws in this set of TAFs. We
should lose this shear soon after daybreak, then there will be a
period with 20-30 percent chance for showers near the SDF/LEX
terminals. Cannot rule out a brief period of MVFR conditions at
either site, but for now have the most confidence at LEX. Should the
rain occur, those lower cigs could hang out the rest of the
afternoon. Winds will shift from southwesterly early to
northwesterly behind the front. Gusts should start to die down with
sunset tonight.
&&
.LMK Watches/Warnings/Advisories...
KY...Freeze Warning from 3 AM EDT /2 AM CDT/ to 9 AM EDT /8 AM CDT/
Tuesday for KYZ023>025-028>043-045>049-053>057-065>067.
IN...Freeze Warning from 3 AM EDT /2 AM CDT/ to 9 AM EDT /8 AM CDT/
Tuesday for INZ076>079-083-084-089>092.
&&
Short Term........KJD
Long Term.........KJD
Aviation..........RJSHazardous weather outlook, Apr 3, 3:15 PM EDT, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 315 PM EDT SUN APR 3 2016 INZ076>079-083-084-089>092-KYZ023>025-028>043-045>049-053>057- 065>067-041915- ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON- FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-HARDIN-BULLITT-OLDHAM-TRIMBLE- HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD-FAYETTE-BOURBON- NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE-MARION-BOYLE-GARRARD-MADISON- TAYLOR-CASEY-LINCOLN- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...ENGLISH...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG... BRANDENBURG...ELIZABETHTOWN...SHEPHERDSVILLE...LOUISVILLE... LA GRANGE...BEDFORD...MILTON...NEW CASTLE...SHELBYVILLE... FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG... VERSAILLES...LEXINGTON...PARIS...CARLISLE...BARDSTOWN... SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER... HODGENVILLE...LEBANON...DANVILLE...LANCASTER...RICHMOND... CAMPBELLSVILLE...LIBERTY...STANFORD 315 PM EDT SUN APR 3 2016 /215 PM CDT SUN APR 3 2016/ ...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. THE COMBINATION OF SOUTHWESTERLY BREEZES...DRY SOILS...AND LOW RELATIVE HUMIDITIES WILL MAKE FOR AN ELEVATED WILDFIRE DANGER THROUGH LATE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A FREEZE IS POSSIBLE MONDAY NIGHT INTO TUESDAY MORNING ACROSS SOUTHERN INDIANA AND PORTIONS OF CENTRAL KENTUCKY. LOW TEMPERATURES ARE FORECAST IN THE UPPER 20S TO LOW 30S. REFER TO THE FREEZE WATCH STATEMENT FOR FURTHER INFORMATION. SUBFREEZING TEMPERATURES AGAIN ARE POSSIBLE FRIDAY MORNING. A WEATHER SYSTEM WEDNESDAY AND WEDNESDAY NIGHT COULD BRING A FEW THUNDERSTORMS AND BRIEF HEAVY RAIN TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. KYZ026-027-061>064-070>078-081-082-041915- OHIO-GRAYSON-BUTLER-EDMONSON-HART-GREEN-LOGAN-WARREN-SIMPSON-ALLEN- BARREN-MONROE-METCALFE-ADAIR-RUSSELL-CUMBERLAND-CLINTON- INCLUDING THE CITIES OF...HARTFORD...LEITCHFIELD...MORGANTOWN... BROWNSVILLE...HORSE CAVE...GREENSBURG...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...PROVIDENCE...SCOTTSVILLE...GLASGOW... TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE... ALBANY 215 PM CDT SUN APR 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KENTUCKY. .DAY ONE...TONIGHT. THE COMBINATION OF SOUTHWESTERLY BREEZES...DRY SOILS...AND LOW RELATIVE HUMIDITIES WILL MAKE FOR AN ELEVATED WILDFIRE DANGER THROUGH LATE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. TEMPERATURES COULD POTENTIALLY FALL TO NEAR FREEZING MONDAY NIGHT INTO TUESDAY MORNING. SUBFREEZING TEMPERATURES AGAIN ARE POSSIBLE FRIDAY MORNING. A WEATHER SYSTEM WEDNESDAY AND WEDNESDAY NIGHT COULD BRING A FEW THUNDERSTORMS AND BRIEF HEAVY RAIN TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. ZT
Nearby
Freeze Warnings in Kentucky, 2016Freeze Warnings in Indiana, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.